We report three cases (73-year-old, 69-year-old and 76-year-old men) of bronchospasm induced by adenosine triphosphate (ATP) during thoracic endovascular aortic repair (TEVAR). Severe broncospasm occurred soon after administration of ATP to obtain transient asystole during TEVAR. All three cases were complicated with asthma or chronic obstructive pulmonary disease (COPD) before TEVAR, and airway hyper-reactivity was suspected. One case (73-year-old) required postoperative intensive care to treat bronchospasm, and the other two cases recovered during the operation. The possible mechanism of adenosine-induced bronchoconstriction is selective interaction with active mast cells with subsequent release of preformed and newly formed mediators. Careful attention should be paid when ATP is injected during TEVAR in patients with asthma or COPD.
|Number of pages
|Japanese Journal of Anesthesiology
|Published - 2013 Apr
- Endovascular aortic repair